Alert archive / West Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 40, NWS Charleston, WV

September 9, 20234 counties in West Virginia; Buchanan County, Virginia

NWS Charleston, WV issued this flash flood warning at Sep 9, 2023, 6:24 PM EDT for 4 counties in West Virginia; Buchanan County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2023, 6:24 PM EDT (22:24 UTC)
Expired
Sep 9, 2023, 9:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, VA, Logan County, WV, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2023-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2023-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

615 
WGUS51 KRLX 092224
FFWRLX
VAC027-WVC045-047-059-109-100130-
/O.NEW.KRLX.FF.W.0040.230909T2224Z-230910T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
624 PM EDT Sat Sep 9 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Central Buchanan County in southwestern Virginia...
  Southeastern Logan County in southern West Virginia...
  Northwestern McDowell County in southern West Virginia...
  Southeastern Mingo County in southern West Virginia...
  Northwestern Wyoming County in southern West Virginia...

* Until 930 PM EDT.

* At 624 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Grundy, Gilbert Creek, R.d. Bailey Lake, Hanover, Gilbert, Iaeger, 
  Panther, Stacy, Roseann, Oakwood, Vansant, Bruno and Coal Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3705 8204 3730 8210 3752 8195 3772 8187
      3773 8169 3751 8176 3741 8185 3729 8189
      3722 8189 3713 8193 3713 8196 3712 8198
      3713 8199 3712 8201 3709 8202 3708 8201
      3707 8202

FLASH FLOOD...RADAR INDICATED

$$

RPY
2 follow-up statements
833 
WGUS71 KRLX 092332
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
732 PM EDT Sat Sep 9 2023

VAC027-WVC045-047-059-109-100130-
/O.CON.KRLX.FF.W.0040.000000T0000Z-230910T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Logan WV-McDowell WV-Mingo WV-Wyoming WV-
732 PM EDT Sat Sep 9 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS 
EVENING FOR CENTRAL BUCHANAN, SOUTHEASTERN LOGAN, NORTHWESTERN 
MCDOWELL, SOUTHEASTERN MINGO AND NORTHWESTERN WYOMING COUNTIES...

At 732 PM EDT, Previous thunderstorms produced heavy rain across the 
warned area. Between 2 and 3.5 inches of rain have fallen. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Grundy, Gilbert Creek, R.d. Bailey Lake, Hanover, Gilbert, Iaeger, 
  Panther, Stacy, Roseann, Oakwood, Vansant, Bruno and Coal Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3705 8204 3730 8210 3752 8195 3772 8187
      3773 8169 3751 8176 3741 8185 3729 8189
      3722 8189 3713 8193 3713 8196 3712 8198
      3713 8199 3712 8201 3709 8202 3708 8201
      3707 8202

FLASH FLOOD...RADAR INDICATED

$$

RPY
185 
WGUS71 KRLX 100121
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
921 PM EDT Sat Sep 9 2023

VAC027-WVC045-047-059-109-100131-
/O.EXP.KRLX.FF.W.0040.000000T0000Z-230910T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Logan WV-McDowell WV-Mingo WV-Wyoming WV-
921 PM EDT Sat Sep 9 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT THIS EVENING FOR 
CENTRAL BUCHANAN, SOUTHEASTERN LOGAN, NORTHWESTERN MCDOWELL, 
SOUTHEASTERN MINGO AND NORTHWESTERN WYOMING COUNTIES...

Flood waters are receding and the heavy rain has ended. Motorists 
should continue to exercise extreme caution and be prepared for 
water or debris remaining on roadways. Please continue to heed 
remaining road closures.

LAT...LON 3705 8204 3730 8210 3752 8195 3772 8187
      3773 8169 3751 8176 3741 8185 3729 8189
      3722 8189 3713 8193 3713 8196 3712 8198
      3713 8199 3712 8201 3709 8202 3708 8201
      3707 8202

$$

RPY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 5:18 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 9, 5:18 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
518 PM EDT Sat Sep 9 2023

.SYNOPSIS...
Unsettled weather yields the potential for localized flash
flooding this weekend. Dry weather returns briefly for the
start of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 518 PM Saturday...
Lowered hourly temperatures several degrees as storms have
cooled things off considerably in locations.

As of 200 PM Saturday...

Key Points:

  *  Flood Watch for possible flash flooding this afternoon and
     evening for the foothills and mountains of West Virginia.

  *  Slow moving thunderstorms could produce heavy rainfall
     rates into late tonight.

An active afternoon and evening is in store for the Central
Appalachians as an upper level low sits over the Ohio Valley,
with shortwave energy rounding this feature to help support
quick developing showers and thunderstorms. Radar trends already
show a broad area of developing storms extending from the
northeast WV mountains down into the southwest VA coalfields. At
the time of writing, SPC Mesoanalysis depicts DCAPE values on
the upwards of 800-1100 J/kg remaining well into the Mid-
Atlantic, but would still predict decent downburst winds based
on inverted-V forecast soundings. Neighboring offices to the
south and east have had their hands full with a few storms
reaching severe levels, so will have to closely monitor over the
next several hours as this threat attempts to push into our
forecast area.

Today's other concern with convective activity will be the
potential for flash flooding. Weak steering flow aloft will
inflict slow pacing storms as they track from south to north,
yielding longer bursts of heavy rain. Coupled with the potential
for training storms and the knowledge of FFG already being
depleted by previous day's rainfall, the possibility of flash
flooding carries on through late tonight. Flood Watch initially
created by the previous shift was expanded a few hours ago to
also encompass the northeast WV mountains alongside the
southeast portions of the state down into southwest Virginia.
Already starting to see clusters of storms capable of producing
1-2" hourly rainfall rates with isolated cases of higher
amounts. If convection spreads further westward into the
Charleston metro and central portions of West Virginia, flash
flooding concerns will increase for these spots as well.

Convection will gradually come to a close late tonight, but low
level stratus deck will blanket the area overnight into much of
the day Sunday. Additional showers and storms will be possible
heading into Sunday afternoon. Below normal temperatures
prevail through the forecast period.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 207 PM Saturday...

The upper level trough, affecting the area for the last several
days, will slowly depart northeast on Sunday. This will keep chances
for showers and storms to develop mainly during the afternoon and
evening hours. An environment with SBCAPE reaching 1600 J/Kg,
negligible deep layer shear and PWATs reaching 1.6 inches could
sustain slow moving heavy downpours. Rainfall rates of +2
inches per hour can overwhelm nearly saturated soils by previous
rains. Consequently, it will take less rainfall to produce
flash flooding in some areas. Therefore, most of the area east
of the OH River remains under a marginal risk for excessive
rainfall for Sunday from WPC.

By Sunday night, the upper trough will get absorbed by the northern
stream flow, extracting any forcing form the upper levels. At the
surface, a brief high pressure develops, providing a fresh and dry
airmass under a light northerly flow through Monday night. These
conditions will prevent any shower or storm to develop Monday,
except for few mountain showers and storms possible during the
afternoon hours.

The fresh air brings a taste of Fall in terms of temperatures and
humidity levels for Monday. Near normal temperatures expected thru
Monday, generally in the upper 70s lowlands, ranging into the lower
60s highest elevations.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 207 PM Saturday...

Showers and storms return Tuesday, as the next low pressure system
moves form the Midwest, east across the Great Lakes. A cold front
extends from the low's center, south and southwest, crossing
the area Tuesday night. However, a strong upper level low
pressure will dig southeast from the Great Lakes into the OH
Valley and WV Tuesday night and Wednesday. This later system
will keep chances for showers and thunderstorms going into
Wednesday. The associated upper trough exits northeast Wednesday
night, while a broad surface high pressure builds over the
central plains, extending east across the OH Valley and WV
Thursday through Friday. This high pressure will bring drier
conditions by the end of the week into the weekend.

Fresher airmass behind the passing cold front, plenty of clouds
and the upper trough passing aloft will contribute to below
normal temperatures Wednesday through Saturday. Temperatures
will rebound to normal by Sunday.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
As of 200 PM Saturday...

Low stratus held on through the majority of the day across the
Ohio River Valley while the eastern flank of the area broke out
into sunshine. However, this set the stage for fast growing
thunderstorms to take shape along the West Virginia mountains,
promoting yet another active afternoon and evening ahead. VCTS
and tempo group variety was issued with this TAF package, with
additional amendments likely needed over the next several hours
based on radar trends. Airports that see storms today will also
have the potential for brief IFR vsby restrictions due to heavy
rain.

Convective trends diminish in coverage late tonight, but showers
could remain for awhile after sunset. Abundant low level
moisture will promote widespread low stratus deck tonight with
patchy fog sprouting during the predawn hours Sunday morning. As
was the case today, stratus will be stubborn to move out of the
region, so most sites will be plagued with sub-VFR conditions
well into the day Sunday.

Light north to northerly winds will prosper through the duration
of the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of showers and thunderstorms may
vary. AMDs possible through tonight for visibility reductions
due to storms.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EDT 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    L    L    L
EKN CONSISTENCY  H    H    H    H    M    M    L    L    L    M    M    M
PKB CONSISTENCY  M    H    H    H    H    H    H    H    M    L    L    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    L    M    M    M

AFTER 18Z SUNDAY...
IFR possible in valley fog and low stratus for the next several
mornings into next week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 2 AM EDT Sunday for WVZ027-028-030>034-039-
     040-515>526.
OH...None.
KY...None.
VA...Flood Watch until 2 AM EDT Sunday for VAZ004.

&&

SYNOPSIS...ARJ/MEK
NEAR TERM...SL/MEK
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...MEK
Hazardous weather outlook, Sep 9, 10:36 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1036 AM EDT Sat Sep 9 2023

VAZ004-WVZ027-028-030>034-039-040-515>526-101445-
Buchanan-Clay-Braxton-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1036 AM EDT Sat Sep 9 2023

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for portions of southwest
Virginia, and portions of central, northeast, northern, southeast
and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are possible Sunday afternoon and evening.
Localized flooding issues are possible for areas that get hit by
multiple rounds of heavy rainfall, especially any areas impacted by
heavy rain on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ008-015>020-024>026-029-101445-
Jackson WV-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-
Boone-Gilmer-
1036 AM EDT Sat Sep 9 2023

This Hazardous Weather Outlook is for portions of central, northern
and southern West Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected this afternoon and evening. A
few stronger storms could produce damaging wind gusts. Some areas
that get hit by multiple storms or slow-moving storms will
experience flash flooding issues.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are possible Sunday afternoon and evening.
Localized flooding issues are possible for areas that get hit by
multiple rounds of heavy rainfall, especially any areas impacted by
heavy rain on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ102-103-105-OHZ076-085>087-VAZ003-WVZ005>007-009>011-013-014-
101445-
Carter-Boyd-Lawrence KY-Washington-Meigs-Gallia-Lawrence OH-
Dickenson-Wayne-Cabell-Mason-Wood-Pleasants-Tyler-Lincoln-Putnam-
1036 AM EDT Sat Sep 9 2023

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, portions of southwest
Virginia, and portions of northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected this afternoon and evening. A
few stronger storms could produce localized damaging wind gusts and
heavy rain, which may cause localized water issues.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-OHZ066-067-075-083-084-101445-
Greenup-Perry-Morgan-Athens-Jackson OH-Vinton-
1036 AM EDT Sat Sep 9 2023

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Sep 9, 4:51 PM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
451 PM EDT Sat Sep 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Tstm Wnd Dmg     7 SE Clintwood          37.08N 82.35W
09/09/2023                   Dickenson          VA   911 Call Center

            Tree down along Buffalo Creek Road.

&&
Local storm report, Sep 9, 5:02 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
502 PM EDT Sat Sep 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     Tstm Wnd Dmg     6 SE Clintwood          37.08N 82.39W
09/09/2023                   Dickenson          VA   911 Call Center

            Tree down along Carter Stanley Highway.

&&
Local storm report, Sep 9, 5:20 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
520 PM EDT Sat Sep 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     Tstm Wnd Dmg     1 ENE Marmet            38.25N 81.56W
09/09/2023                   Kanawha            WV   Law Enforcement

            Tree Down on Dupont Ave.

&&
Local storm report, Sep 9, 6:17 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
617 PM EDT Sat Sep 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Flash Flood      7 WNW Clendenin         38.53N 81.46W
09/09/2023                   Kanawha            WV   911 Call Center

            High water reported along Broomfield Lane in
            Frame.

&&
Local storm report, Sep 9, 6:20 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
620 PM EDT Sat Sep 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Rain             8 NNW Clendenin         38.60N 81.39W
09/09/2023  M3.41 inch       Roane              WV   Public

&&
Local storm report, Sep 9, 6:21 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
621 PM EDT Sat Sep 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     Rain             7 N Elkview             38.53N 81.48W
09/09/2023  M2.68 inch       Kanawha            WV   Public

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:44 PM EDTSpecial Weather StatementRLXMcDowell91 min
Sep 8, 9:03 PM EDTFlash Flood WarningRLXMcDowell, Raleigh, Wyoming3 hr
Sep 8, 9:22 PM EDTFlash Flood WarningRLXPocahontas, Randolph, Webster5 hr
Sep 8, 9:34 PM EDTSpecial Weather StatementRLXFayette86 min
Sep 9, 4:24 AM EDTFlood WatchRLXBarbour, Braxton, Clay, Fayette, Harrison, Lewis and 9 more16 hr
Sep 9, 1:50 PM EDTSpecial Weather StatementRLXFayette40 min
Sep 9, 2:16 PM EDTSpecial Weather StatementRLXFayette44 min
Sep 9, 2:47 PM EDTSpecial Weather StatementRLXNicholas43 min
Sep 9, 2:54 PM EDTSpecial Weather StatementRLXRaleigh51 min
Sep 9, 3:27 PM EDTFlash Flood WarningRLXBraxton, Webster4 hr
Sep 9, 3:52 PM EDTSpecial Weather StatementRLXNicholas53 min
Sep 9, 4:21 PM EDTSevere Thunderstorm WarningRLXKanawha39 min
Sep 9, 5:39 PM EDTFlash Flood WarningRLXMcDowell3 hr
Sep 9, 5:42 PM EDTFlash Flood WarningRLXKanawha, Roane3 hr
Sep 9, 5:56 PM EDTFlash Flood WarningRLXRandolph3 hr
Sep 9, 6:30 PM EDTFlash Flood WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Jackson, Kanawha and 2 more3 hr
Sep 9, 7:13 PM EDTFlash Flood WarningRLXDoddridge, Harrison3 hr
Sep 9, 4:30 PM EDTSevere Thunderstorm WarningRLXDickenson35 min
Sep 9, 5:37 PM EDTFlash Flood WarningRLXBuchanan, Dickenson3 hr
Sep 9, 7:22 PM EDTFlash Flood WarningRLXBuchanan3 hr

Nearby

Flash Flood Warnings in West Virginia, 2023Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.